Amlodipine increase : Hi Recently had... - British Heart Fou...

British Heart Foundation
19,001 members12,969 posts

Amlodipine increase

Fluffybee
Fluffybee

Hi

Recently had my amlodipine increased and my lower legs/ankles feel really tight, has anyone else had the same problem as me or just a coincidence?

28 Replies
oldestnewest

Yes I did when on 10mg...on 5mg now so swelling has reduced somewhat.

MichaelJH
MichaelJHHeart Star

Amlodipine is a CCI (Calcium Channel Inhibitor). A fairly common side effect of these is odema to varying degree. I was prescribed a diuretic, Furosemide, to overcome this. Some time later after these had been stopped I was prescribed another CCI, Diltiazem, which did not cause odema.

Hi

My consultant wanted to increase dosage to 10mg from 5mg. GP said no he has lots of patients who have had the swelling around lower limbs

You could ask to change to another type of CCI.

Yes I’m going to call my Gp Monday, I was on 5mg now on 10mg they are helping though so hopefully another one will help the same 😃

Hello Fluffybee. Yes Amlodipine did not suit me at all. Had blisters on my1 lower leg . Was sent straight to hospital for tests. Thought i may have a blood clot. But was just treated for Cellulitis in the end. Still got very thin skin covering where the blisters were. Have to be careful of not catching them. Other meds they can give you. Was on Ramapril before. Now on Doxazosin for B/P and to help my Kidney disease Take Care Brian

Fluffybee
Fluffybee
in reply to Bingo88

Thank you, I didn’t realise or relate it to those meds, I take loads more for other things so thought it could be any number of them but realised the amlodipine was my last increase, I’ve had to cut the seams on my jeans near the ankle as they’re to tight.

I’ll call my Gp on Monday 😄

Bingo88
Bingo88
in reply to Fluffybee

Yes please do thats not right at all. My ankles never swelled up just blisters. Wish i was good with Technology i would send you a picture of my right bottom leg still got the marks . Take Care Brian

How long ago was that, frightening to get blisters like that come up.

I’m not good at technology either or I’d show you my ankles 🤨

It’s not great when you finally get something that helps then get side effects, but then it’s sort of expected with most meds isn’t it.

Hello Fluffybee.

My husband was on Amlodipine 10mg and because of swollen ankles was also put on Furosemide (a water tablet that completely wrecked your day if you went out - lots of loo searching in advance!!).

Our GP took him off Amlodipine two months after his quad bypass as he thought the tablet may have caused swollen ankles. He was then put on Bisoprolol 1.25mg instead which sorted out his blood pressure (now text book and I'm jealous!) and took the water tablet away too.

Hope you get some answers.

Take care of yourself xxxx

MichaelJH
MichaelJHHeart Star
in reply to Handel

When I was on Amlodipine and Furosemide I was commuting. Going to and from work became a military exercise :

Go to loo and leave home

Arrive at station, go to loo and catch train

Get off train, go to loo and continue to work

Drink nothing after 3:00pm

Go to loo, leave office and walk to station

Go to loo and catch train

Sometimes I could skip loo at station if I was going straight home

Post bypass I developed an electrolyte imbalance and gained 9kg. The Furosemide helped increase my walking! 😁

Gladwyn
Gladwyn
in reply to MichaelJH

I know that controlled by loo regime very well.

Sunnie2day
Sunnie2day
in reply to Gladwyn

Me three. I know the location of every convenience in my county, lol!

080311
080311
in reply to Sunnie2day

Me four, know the nice ones!!

Gladwyn
Gladwyn
in reply to Sunnie2day

🌞

Fluffybee
Fluffybee
in reply to MichaelJH

How stressful !!!!

I’ve been on that in the past and it’s lovely to see your ankles again but I’m sick of trying somewhere to ‘go’ hope you’re ok now 😄

To Fluffybee and Bingo88. Can't resist it, it's my warped sense of humour but your posts smacked of 'You show me yours and I'll show you mine!'

Fluffybee
Fluffybee
in reply to gladliz

😂😂😂😂😂 I thought after I posted it but to late 😜 I’ve the same thoughts as you, 😇

Im in same position .. cellulitis!! Really struggling. Bingo88 .. how long did it take the cellulitis to clear up? Mine has been 3 weeks now and i really am sick of it. Keeps flaring up x

Hidden
Hidden

Hi I'm six months on from being diagnosed with your condition it is not an easy journey.. It appears to be trial and error getting the medication which works best for you. Hope they get you sorted soon .

Fluffybee
Fluffybee
in reply to Hidden

Thank you

What meds are you on now and do you still have pain etc ?

Hi Fluffybee (I just like typing that name!).

Hope you've got some reassuring information from your friends on this site.

Michael always brings a smile to my face!!

Good luck and take care xxxx

Fluffybee
Fluffybee
in reply to Handel

Hi,

Glad you like it, there’s sort of a story behind it 🤭🤭

Yes thank you I have had lots of reassurance from a lot of lovely people.

Ummmmm without being rude who’s Michael

Fluffybee
Fluffybee
in reply to Handel

I know who he is now just seen his post about finding toilets 😂😂

Handel
Handel
in reply to Fluffybee

😂 He does come up with some good stuff to make you smile!!

Good luck with the tablet change. As loads of people are troubled by swollen legs and ankles there must surely be a connection? xxx

I was on amlodipine for a while and had very swollen ankles and legs so was taken off it because of this

Seems to be a common thing to have with these meds, mine feel worse today probably as it’s so hot.

I’m hoping to see my GP at some point next week to see if he can change them to another that hopefully work as well 😃

Yes.i am on it.5mghe wants to increase to 10 but I refused. As even 5 not reduced readings so no point. Legs tight and hurt to touch

When I got oedema I cut my amlodipine to 5mg from 10mg.

My BP went up by about 5 points top and bottom but still in a good range. My oedema went away as well.

My GP was ok with it and said she was a bit worried as 10mg is too much for people over 64.

You may also like...